Well, I've just had my second 8am cortisol since my left adrenalectomy, and it again shows within normal limits. I guess all is well with cortisol secretion. But I hope you will be able to answer some more questions for me. I have asked the doctor, who doesn't know. That is no surprise when it come to endocrine issues. :-))
After your adrenal gland(s) removal, did you experience weird sensations?
I've had these sensations before, and I think everyone gets them from "time to time", but now it's so frequent as to be annoying. I call them the chill shivers. My mom used to say "someone walked over your grave". I never thought much about them, because they were occasional and it seemed that everybody got them. It's a fleeting sensation of shivers, in your scalp or down your whole spine, like when you step out into the cold , or get an eerie feeling, and you, well, shiver.
Except now, I'm not cold or afraid or anything else, and I get this sensation predominantly in my left leg, a LOT. This is not the tingling sensation or pins and needles from a pinched nerve, its simply a flash of shivers like when you get goosebumps, except no goosebumps.
I'm wondering if my body is trying to adjust, except my cortisol seems to be normal. do you have any insight?
I have to say that now that I have no adrenals and I am in a "stressed" way - such as a near miss with a car or something - instead of a normal reaction of increased heart beat etc. - it is like what you said - I feel like a cold sensation wash over me, a sort of shiver. But this is only when I am feeling stressed! Like when my husband drives... LOL...
I don't get it in one part, or in a random time though... or if I do, I have not noted them. I will have to see!
I am feeling pretty good overall. I've been sleeping a ton, which suits me fine, I don't think I was sleeping very well before. Its usually lights out by 8am, and while that may seem lame, its been great.
All my blood levels of things that were off before, seem to be returning to normal. I am low in WBC, but that could be due to the replacement hydrocortisone I was taking as my right adrenal got active again. I haven't taken any since September but they did give me a high dose at my last surgery in September. I was concerned about the WBC number, but my internist said it is just barely low and not to be worried.
I'm losing weight without much change to diet or exercise. I'm sure that is due to less cortisol, and that my iron levels are returning to normal. I'm sure the extra sleep helps too.
You've been great in your support through this process, thank you. The shiver sensations are a pretty minor thing to have, but they are annoying. And I always like to have an answer to new and strange things.
I never felt that at all. Are you running a fever at all? Have you had a follow up with a doctor?
There is a certain amount of pain with abdominal surgery but if it was done with small instruments and small incisions instead of an open conversion, the pain should not be that bad (just comparing my two adrenals out to my open hyst...). I would make sure nothing is too warm and check with the doc to make sure nothing is infected?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.